MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US DELTA CER HEAD 12/14 28MM +1.5; ARTICULEZE HEAD (12/14 TAPER) : HIP CERAMIC FEMORAL HEADS

DEPUY ORTHOPAEDICS INC US DELTA CER HEAD 12/14 28MM +1.5; ARTICULEZE HEAD (12/14 TAPER) : HIP CERAMIC FEMORAL HEADS
Catalog Number 136528310
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/24/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2025, the patient underwent a bha surgery for femoral neck fracture on the left hip joint with the product in question.In the surgery, when the product was inserted, the head broke when it was hit with an impactor.A different product was used.The surgery was completed successfully with no surgical delay.No further information is available.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: d9.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: it was reported that on (b)(6) 2025, the patient underwent a bha surgery for femoral neck fracture on the left hip joint with the product in question.In the surgery, when the product was inserted, the head broke when it was hit with an impactor.A different product was used.The surgery was completed successfully with no surgical delay.No further information is available.The product was returned to depuy synthes for evaluation and they were forwarded to the supplier site for further evaluation.Visual inspection of the returned delta cer head 12/14 28mm +1.5 reveled that it is fractured at the outer chamfer section.Not all fractured fragments were returned for evaluation.There are metal transfer patterns of erratic appearance on the outer chamfer, the polished surface and on the fracture surfaces.This kind of secondary metal transfer is typically caused by chafing between metal parts and/or surgical instruments and the ceramic femoral head during surgery.Such patterns do not provide any information about the cause of the fracture.In case of symmetrical, and therefore correct, taper fit between the ceramic head and the metal taper, thin concentric lines (primary metal transfer) are expected over the whole circumference in the taper top region of the head bore.Such primary metal transfer patterns cannot be found on the conical bore surface.The expected metal transfer is completely absent form femoral head bore, which indicates that there was no direct contact of metal stem taper with the inner bore of the corresponding femoral head.On the outer chamfer of the femoral head a chip-off can be observed.Metal transfer can be found on the inner chamfer.The region of the fracture origin can be identified next to the metal transfer.The metal transfer observed on the inner chamfer is positioned at three location.These findings lead to the assumption that the metal transfer most likely occurred due to contact with a metal object , e.G the steam taper, at these three locations during impaction.Such a contact situation can lead to high local stress values which might have caused the fracture of the femoral head.With the information provided is not possible to determine a potential cause at this moment.However, in support of the evaluation performed, the observed damage of the delta cer head 12/14 28mm +1.5 may have been caused by a contact with a tilted metal stem during impaction, leading to high local stress values probably caused the fracture of the femoral head.The mode of failure of the device is multi-factorial and consideration must be given to all other potential influences such as surgical process.A manufacturing record evaluation was performed for the finished device [136528310/ 4908189] number, and no non-conformances / manufacturing irregularities were identified during manufacturing.The component properties and the microstructure as obtained from the quality documents fulfil the requirements as specified at the time of production.There is no indication of any pre-existing material defect.The overall complaint was confirmed as the observed condition of the delta cer head 12/14 28mm +1.5 would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-op market safety surveillance activities.Device history lot: a manufacturing record evaluation was performed for the finished device [136528310/ 4908189] number, and no non-conformances / manufacturing irregularities were identified during manufacturing.The component properties and the microstructure as obtained from the quality documents fulfil the requirements as specified at the time of production.There is no indication of any pre-existing material defect.Corrected: h3.

Brand Name
DELTA CER HEAD 12/14 28MM +1.5
Common Device Name
ARTICULEZE HEAD (12/14 TAPER) : HIP CERAMIC FEMORAL HEADS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
CORK MFG & MATERIAL WAREHOUSE
loughbeg ringaskiddy
cork
EI  
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key23512866
Report Number1818910-2025-19465
Device Sequence Number9705131
Product Code LZO
UDI-Device Identifier10603295033271
UDI-Public(01)10603295033271(10)4908189
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P070026
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number136528310
Device Lot Number4908189
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/23/2025
Supplement Date Received by Manufacturer11/25/2025
03/26/2026
Initial Report FDA Received Date11/10/2025
Supplement Report FDA Received Date11/26/2025
03/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/27/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown